Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 6, 2014, 3:19 PM CDT for Rogers County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 6, 2014, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Rogers County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WWUS84 KTSA 062019
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED AUG 6 2014
OKZ061-062045-
ROGERS OK-
319 PM CDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TALALA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9552 3645 9546 3642 9569 3653 9573
TIME...MOT...LOC 2019Z 246DEG 13KT 3646 9568
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:00 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT WED AUG 6 2014 .DISCUSSION... TEMPERATURES ARE SEVERAL DEGREES WARMER TODAY THAN THEY WERE YESTERDAY AT THIS TIME EVEN WITH THE ADDITIONAL CLOUD COVER. WE ARE BEGINNING TO SEE A FEW ISOLATED SHOWERS IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN THE MOIST AND WEAKLY CAPPED ENVIRONMENT. WILL CONTINUE TO SEE ISOLATED SHOWERS AND THUNDERSTORMS IN THIS REGION INTO THE EARLY EVENING HOURS. BETTER CHANCES OF SHOWERS AND THUNDERSTORMS WILL ARRIVE LATER THIS EVENING AND INTO THURSDAY MORNING AS THUNDERSTORMS DEVELOP IN THE VICINITY OF A FRONTAL BOUNDARY OVER CENTRAL KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP AGAIN FRIDAY AND WILL CONTINUE THROUGH THE WEEKEND AS A FRONTAL BOUNDARY LINGERS NEAR THE KANSAS/OKLAHOMA BORDER AND A SERIES OF MID-LEVEL SHORTWAVES TRAVERSE THE AREA. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE IN THE VICINITY OF THE BOUNDARY ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAKES A RUN AT THE AREA EARLY NEXT WEEK BEFORE WASHING OUT. HAVE KEPT TUESDAY AND WEDNESDAY DRY BUT POPS MAY BE NECESSARY WITH THE BOUNDARY STILL IN THE AREA. HAVE GENERALLY ACCEPTED CONSALL TEMPERATURES IN THE DAYS 4 THROUGH 7 PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 75 96 / 40 20 10 20 FSM 74 94 73 97 / 30 30 10 20 MLC 75 95 75 98 / 30 20 10 20 BVO 72 96 71 95 / 50 20 10 20 FYV 72 90 71 92 / 40 40 20 30 BYV 71 88 71 92 / 40 50 20 30 MKO 74 94 73 96 / 40 30 10 20 MIO 74 93 72 93 / 60 30 20 20 F10 74 95 74 96 / 30 20 10 20 HHW 74 94 73 98 / 10 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....10
Hazardous weather outlook, Aug 6, 1:18 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 118 PM CDT WED AUG 6 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 118 PM CDT WED AUG 6 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF HIGHWAY 412. ONSET...AFTER 7 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM LATE TODAY INTO TONIGHT IN KANSAS AND MOVE EAST AS A CLUSTER DURING THE OVERNIGHT. SOME OF THIS ACTIVITY MAY CLIP NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A LIMITED RISK OF DAMAGING WINDS EXISTS WITH THE STRONGER STORMS. HEAT INDICES ARE CLIMBING TO NEAR DANGEROUS LEVELS IN THE 100 TO 105 DEGREE RANGE ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... WHAT IS LEFT OF TONIGHTS THUNDERSTORM CLUSTER AS IT MOVES INTO MISSOURI MAY AFFECT PORTIONS OF NORTHWEST ARKANSAS DURING THE MORNING HOURS THURSDAY. IN ADDITION...OUTFLOW BOUNDARIES FROM THESE STORMS MAY FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THURSDAY. ALTHOUGH TEMPERATURES WILL BE NEAR OR JUST SLIGHTLY ABOVE NORMAL FOR THE NEXT SEVEN DAYS...POOLING LOW LEVEL MOISTURE WILL PUSH HEAT INDICES TO AROUND 100 MOST AFTERNOONS. THUNDERSTORM CHANCES CONTINUE INTO THE WEEKEND AS A SERIES OF WEAK IMPULSES MOVE THROUGH THE REGION AND INTERACT ALONG AN OLD BOUNDARY WHICH WILL BE NEAR THE KANSAS AND MISSOURI BORDERS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Aug 6, 3:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED AUG 6 2014
OKZ061-062045-
ROGERS OK-
319 PM CDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TALALA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9552 3645 9546 3642 9569 3653 9573
TIME...MOT...LOC 2019Z 246DEG 13KT 3646 9568Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.